Sleet, Wayne
- When
- March 5, 12:00 PM CST to 1:30 PM CST
- Where
- Wayne forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 31.641, -88.696 (the zone’s center; the record gives no point)
Several reports of sleet in Waynesboro with no accumulation.
A light mix of precipitation fell across southeast Mississippi.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A light mix of precipitation fell across southeast Mississippi.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 5, 10:27 AM CST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1027 AM CST THU MAR 5 2015
.UPDATE...THE COLD FRONT IS NOW PUSHING THROUGH OKALOOSA COUNTY AND
WILL BE EAST OF THE FORECAST AREA WITHIN THE NEXT HOUR. STRONG GUSTY
WINDS ALONG WITH A VERY FAST TEMPERATURE DROP (AROUND 25 DEGREES IN
1-2 HOURS) ARE OCCURRING IN THE IMMEDIATE WAKE OF THE FRONT.
TEMPERATURES WILL CONTINUE TO DROP EAST OF I-65 THROUGH THE
AFTERNOON. TEMPERATURES HAVE ALREADY DROPPED INTO THE MID 30S TO
LOWER 40S ALONG AND WEST OF I-65 AND THEY WILL REMAIN NEARLY STEADY
OR POTENTIALLY LOWER A FEW MORE DEGREES THIS AFTERNOON.
THE RAIN IMMEDIATELY ALONG AND AHEAD OF THE FRONT WILL PUSH EAST OF
THE AREA SOON. MEANWHILE...POST FRONTAL LIGHT RAIN CONTINUE TO IMPACT
THE NW PART OF THE CWA. RAIN WILL CONTINUE TO BE LIKELY MAINLY ACROSS
THE FAR NW ZONES THROUGH THE AFTERNOON AS THE 925-850 MB FRONT MOVE
INTO THE REGION. RAIN CHANCES WILL BE LOWER FURTHER TO THE SOUTH AND
EAST. WITH RAIN REMAINING LIKELY THROUGH THIS AFTERNOON ACROSS WAYNE
AND CHOCTAW COUNTIES...THE MAIN QUESTION IS IF TEMPERATURES WILL DROP
LOW ENOUGH TO SUPPORT FREEZING RAIN. AT THIS POINT...TEMPERATURES
HAVE LEVELED OFF IN THE MID 30S...WITH MERIDIAN ACTUALLY RISING 1 OR
2 DEGREES IN THE PAST HOUR. WITH THE 850 MB FRONT MOVING INTO THE
AREA THIS AFTERNOON...THERE IS THE POTENTIAL FOR TEMPS TO LOWER A
LITTLE BIT MORE...BUT THERE IS ALSO THE COUNTERING AFFECT OF THE
HIGHER MARCH SUN ANGLE. THE CONSENSUS OF THE HI-RES GUIDANCE KEEPS
TEMPS ABOVE FREEZING THROUGH THE AFTERNOON...AND THUS LITTLE CHANCE
OF FREEZING RAIN. HOWEVER...PREFER TO MONITOR OBS OVER THE NEXT FEW
HOURS BEFORE MAKING ANY CHANGES TO THE FREEZING RAIN ADVISORY. IT
WAS NOTICED THAT JACKSON MS DROPPED A FEW DEGREES IN THE PAST HOUR AS
HEAVIER PRECIP IN ASSOCIATION WITH THE 850 MB FRONT MOVES THROUGH
WITH SLEET BEING REPORTED. WE WILL WATCH THE TRENDS CLOSELY.
WE ALSO ISSUED A WIND ADVISORY THROUGH THIS EVENING FOR FREQUENT
GUSTS OF 30-35 MPH. THERE WILL BE TWO PERIODS OF STRONG WIND GUSTS.
THE FIRST IS OCCURRING WITH AND IN THE IMMEDIATE WAKE OF THE FRONTAL
PASSAGE. AFTER A BIT OF A LULL...ANOTHER PERIOD OF GUSTIER WINDS
WILL OCCUR BY MID TO LATE AFTERNOON AS THE 925-850 MB FRONT PUSHES
INTO THE AREA AND INCREASES THE DEPTH OF THE COLD AIR ADVECTION.
LATEST HRRR RUNS SHOW 25-30 KT GUSTS LASTING THROUGH THIS EVENING.
34/JFB
&&
.PREV DISCUSSION... /ISSUED 535 AM CST THU MAR 5 2015/
SHORT TERM [TODAY AND TONIGHT]...LATEST RADAR LOOPS CONTINUE TO
SHOW LIGHT RAIN MOVING ACROSS THE CENTRAL GULF REGION THIS MORNING
AHEAD AND IN THE WAKE OF A STRONG COLD FRONT MOVING ACROSS THE CWFA
LATER THIS MORNING. LATEST MODEL GUIDANCE PREFERABLY USING A BLEND
OF THE LATEST HRRR AND GFS SHOW SOME AREAS IN CHOCTAW COUNTY IN
ALABAMA AND WAYNE COUNTY IN MISSISSIPPI COULD RECEIVE SOME FREEZING
RAIN BY LATE THIS MORNING CONTINUING INTO THE AFTERNOON HOURS.
LITTLE TO NO ACCUMULATION IS EXPECTED. WILL MENTION LESS THAN .25
INCHES IN A FREEZING RAIN ADVISORY BEGINNING 11 AM CST THIS MORNING
CONTINUING THROUGH 5 PM CST TIME THIS AFTERNOON. LATEST MODEL
SOUNDINGS IN THESE AREAS INDICATE A GOOD WARM NOSE ALOFT SUGGESTING
FREEZING RAIN WILL BE THE MAIN CONCERN FOR NOW. LOW CLOUDS AND LIGHT
PRECIP WILL BEGIN TO CLEAR LATE THIS AFTERNOON AND TONIGHT LEADING
TO MORE SUN THEN CLOUDS BY SUNRISE FRI MORNING. THE HIGHEST TEMPS
WILL OCCUR EARLY TODAY FOR ALL AREAS IN THE CWF FOLLOWED BY FALLING
TEMPS IN THE WAKE OF A STRONG COLD. ONE OTHER CONCERN WILL BE GUSTY
WINDS IN THE WAKE OF THE FRONT POSSIBLY LEADING TO A WIND ADVISORY
FOR MOST AREAS FOR LATE THIS AFTERNOON AND EARLY THIS EVENING. WILL
CONTINUE TO MONITOR FOR THIS SITUATION FOR NOW. HIGH TEMPS TODAY
WILL RANGE FROM THE MID 40S TO LOWER 50S OVER NORTHERN AND WESTERN
SECTIONS...LOWER TO MIDDLE 60S FURTHER EAST AND SOUTH TOWARDS THE AL
AND NWFL COAST. LOWS TONIGHT WILL BE IN THE MID TO UPPER 20S WELL TO
THE NORTH AND WEST...AND THE LOWER TO MIDDLE 30S TO THE EAST AND AND
SOUTH NEAR THE COAST. 32/EE
[FRIDAY AND SATURDAY]...1039MB SURFACE HIGH PRESSURE IN THE WAKE ON
THE STRONG COLD FRONT WILL BE CENTERED OVER KENTUCKY FRIDAY MORNING
WITH RIDGES EXTENDING INTO CENTRAL TEXAS AND THE NORTHEAST CONUS.
THIS HIGH WILL GRADUALLY WEAKEN AND MOVE SOUTH ACROSS THE DEEP SOUTH
BY SATURDAY MORNING AND THEN WEAKEN FURTHER TO 1027MB AS IT SHIFTS
EAST OVER THE SOUTHEAST CONUS AND WESTERN ATLANTIC BY LATE SATURDAY
NIGHT. MEANWHILE...A BROAD UPPER TROUGH WILL SETTLE OVER THE EASTERN
CONUS THROUGH SATURDAY EVENING WITH WEAK UPPER RIDGING BUILDING OVER
THE SOUTHERN PLAINS. IT WILL BE DRY ON FRIDAY WITH EXCEPTION OF A
FEW PATCHES OF LIGHT RAIN HUGGING THE COAST IN THE MORNING AS THE
LAST UPPER DISTURBANCE IN THE BASE OF THE UPPER TROUGH MOVES OVER
THE AREA. CLOUDS WILL CONTINUE TO CLEAR THE AREA EARLY FRIDAY
MORNING...FOLLOWED BY CLEAR TO MOSTLY CLEAR SKIES THROUGH THE
REMAINDER OF THE SHORT TERM AS THE BROAD UPPER THROUGH MOVES
EAST...LEAVING PRIMARILY ZONAL FLOW ALOFT FRIDAY NIGHT AND SATURDAY.
COOL HIGH TEMPERATURES EXPECTED ON FRIDAY AND BE ABOUT 16 TO 21
DEGREES BELOW NORMAL...RANGING FROM THE UPPER 40S TO MID 50S. LOWS
FRIDAY NIGHT WILL RANGE FROM 27 TO 33 DEGREES INLAND AREAS...AND
FROM 33 TO 37 DEGREES ALONG THE IMMEDIATE COASTAL SECTIONS. HIGHS ON
SATURDAY WILL ONLY MANAGE TO CLIMB BACK INTO THE UPPER 50S TO MID
60S. /22
LONG TERM [SUNDAY THROUGH WEDNESDAY]...AN UPPER SHORTWAVE MOVING
OVER NEW MEXICO AND NORTH MEXICO SUNDAY MORNING WILL CARVE OUT A
MEDIUM AMPLIFIED UPPER TROUGH SUNDAY NIGHT AND MONDAY OVER THE
SOUTHERN PLAINS. AN UPPER CUTOFF LOW IS EXPECTED TO FORM OVER
WESTERN TEXAS BY NOON TUESDAY...AND MOVE SLOWLY EAST ACROSS THE STATE
THROUGH THROUGH MIDWEEK. THIS WILL ALLOW A DEEP SOUTHWEST FLOW TO
DEVELOP OVER THE FORECAST AREA...WITH HIGH CLOUDS INCREASING
THROUGHOUT THE DAY SUNDAY...FOLLOWED BY INCREASING LOW CLOUDS SUNDAY
NIGHT. IT WILL THEN REMAIN CLOUDY THROUGH THE REMAINDER OF THE LONG
TERM. RAIN CHANCES WILL INCREASE SUNDAY AFTERNOON AND EVENING...WITH
A CHANCE OF RAIN REMAINING IN THE FORECAST EACH DAY THROUGH MIDWEEK.
IT WILL ALSO BE COOL THROUGH THE REMAINDER OF THE EXTENDED FORECAST
WITH HIGH TEMPERATURES ONLY MANAGING TO REACH THE UPPER 50S TO LOWER
60S SUNDAY AND MONDAY...WARMING SLIGHTLY INTO THE MID 60S ON TUESDAY
AND THE UPPER 60S ON WEDNESDAY. LOW TEMPERATURES SUNDAY NIGHT WILL
RANGE FROM 41 TO 46 DEGREES INLAND AREAS...AND FROM 47 TO 52 DEGREES
ALONG THE IMMEDIATE COASTAL SECTIONS....AND THEN STEADILY CLIMB INTO
THE LOWER TO MID 50S BY TUESDAY NIGHT. /22
AVIATION...
05.12Z KMOB/KBFM AND KPNS TAF CYCLE MOSTLY LIFR TO IFR VISIBILITIES
AND CIGS THROUGH 06.03Z...THEN MVFR CIGS THROUGH 06.12Z. LOW CLOUDS
AND PATCHY DENSE FOG WILL BE POSSIBLE THIS MORNING FOLLOWED BY A
SLOW IMPROVEMENT THIS AFTERNOON AND TONIGHT. LIGHT RAIN WILL
CONTINUE TO MOVE ACROSS THE REGION THROUGH MID TO LATE AFTERNOON
THEN CLEARING FROM WEST TO EAST LATER IN THE DAY. WINDS WILL BE
SOUTHEAST TO SOUTH 5 TO 10 KNOTS EARLY TODAY SHIFTING WEST THEN
NORTH INCREASING TO 15 TO 25 KNOTS WITH POSSIBLE HIGHER GUST LATE
THIS AFTERNOON AND EARLY TONIGHT. NORTHERLY WINDS WILL GRADUALLY
DIMINISH LATE TONIGHT AND EARLY FRI MORNING. 32/EE
MARINE...AREAS OF DENSE FOG WILL CONTINUE OVER LOCAL BAYS AND
SOUNDS AND THE NEAR SHORE GULF WATERS THROUGH THIS MORNING. A LIGHT
TO MODERATE SOUTHERLY WIND FLOW THIS MORNING WILL SHIFT NORTH AND
BUILD THIS AFTERNOON AND TONIGHT IN THE WAKE OF A STRONG COLD FRONT
THAT MOVES ACROSS THE REGION LATER TODAY. SEAS WILL BUILD TO 7 FT
WELL OFFSHORE IN THE WAKE OF THE FRONT. NORTHERLY WINDS AND SEAS
WILL GRADUALLY DIMINISH LATE THURSDAY THROUGH EARLY FRIDAY MORNING
AS HIGH PRESSURE BUILDS SOUTH ACROSS THE LOWER MISSISSIPPI RIVER
VALLEY AND CENTRAL GULF STATES. 32/EE
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 10 PM CST THIS EVENING FOR ALZ051>064.
FREEZING RAIN ADVISORY UNTIL 5 PM CST THIS AFTERNOON FOR ALZ051.
FL...WIND ADVISORY UNTIL 10 PM CST THIS EVENING FOR FLZ001>006.
MS...WIND ADVISORY UNTIL 10 PM CST THIS EVENING FOR MSZ067-075-076-
078-079.
FREEZING RAIN ADVISORY UNTIL 5 PM CST THIS AFTERNOON FOR MSZ067.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM CST FRIDAY FOR GMZ630>635-650-
655-670-675.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 605 AM CST THU MAR 5 2015 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-061215- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 605 AM CST THU MAR 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT MUCH COLDER AIR MOVES INTO THE REGION LATER TODAY AS A STRONG COLD FRONT MOVES INTO THE AREA. THERE IS A CHANCE THAT SOME LIGHT FREEZING RAIN COULD OCCUR ACROSS NORTHERN AND WESTERN SECTIONS OF CHOCTAW COUNTY IN ALABAMA AND WAYNE COUNTY IN MISSISSIPPI BY LATE MORNING INTO THE AFTERNOON. SOME LIGHT ICE ACCRUAL WILL BE POSSIBLE GENERALLY LESS THEN 1/10 OF AN INCH. A FREEZING RAIN ADVISORY IS IN EFFECT FOR THESE AREAS FROM 11 AM CDT THIS MORNING UNTIL 5 AM CST THIS AFTERNOON. GUSTY NORTHERLY WINDS WILL BE LIKELY IN THE WAKE OF A STRONG COLD FRONT LATER THIS AFTERNOON. A WIND ADVISORY MAY BE NEEDED WITH THIS PATTERN LATER TODAY. STAY TUNED FOR FURTHER UPDATES. A MODERATE RISK FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG THE COASTAL BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MODERATE RISK FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG THE COASTAL BEACHES OF ALABAMA AND NORTHWEST THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH WEDNESDAY. GMZ630>635-650-655-670-675-061215- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 605 AM CST THU MAR 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE LIKELY TODAY AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL MARINE AREAS LATER THIS MORNING...CONTINUING THROUGH MID MORNING FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE LIKELY EARLY FRIDAY.
The national radar mosaic for the moment the first event began.
1 sleet. Local standard time, as filed.
Several reports of sleet in Waynesboro with no accumulation.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2015Every state in 2015This day in weather historyWarnings in Mississippi, March 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566837.